Aa
Aa
A
A
A
Close
1986676 tn?1329862471

Extra Water Consumption

From the time you drink some water how long does it take to circulate and take the excess meds from your body?
If you are feeling really bad can you improve how you feel by drinking more water than usual?
I don't feel too swift today. I was wondering if I sucked down a lot more water would it  hurry some improvement
in how I feel.

I took a shot last night and I can hardly move today. Was wondering if some extra water would help.
Actually, I'm drinking limeade and water. Thanks

Reva
20 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I buy electrolyte enhanced water at Trader Joes. I like it better than regular bottled or tap water. It may be a placebo effect, but I feel better when I drink it. I alternate 1 quart to 2 quarts of  regular water .
Helpful - 0
Avatar universal
Yes, too much water is dangerous but I think that would be hard to achieve.
------------------------

Yes . you would near need to drown yourself  :) ,

,However two members here have ended up in some problem with this since I have been here

Will
Helpful - 0
2114467 tn?1358210256
Unless one measures they're water intake religiously, the tendency is to overestimate what was drank. Seems to me, it is important to recognize the signs of dehydration, like headaches or chapped lips and dry eyes, feeling weak... When my lips get chapped I start pounding. As someone else has said, I think I need more water the first couple of days after the shot. Yes, too much water is dangerous but I think that would be hard to achieve.
Cheers all as I raise my glass of the much beloved H2O,
C
Helpful - 0
Avatar universal
Soory OH ,,I just saw this.

Yes it would show up if they ran "electrolytes" however these are not routinely run when CBC's are done nor as a regular  while treating HCV.

The "lytes" are :

Sodium
potassium
Chloride
Total CO2
urea
and the Glucose would also be off


If one has too much H2O these all go haywire and you would also feel terrible.

Best..
Will
Helpful - 0
2061362 tn?1353279518
Reva,
Yeah I should have warned you. It doesn't taste very good. You can find it flavored, but it still has an off taste. I try to drink it especially around shot time.
Helpful - 0
1986676 tn?1329862471
I tried your suggestion, but my taste being slightly off I couldn't stand the taste. I'll give it another try.
Helpful - 0
163305 tn?1333668571
I had regular weekly labs for the first few months while doing tx. Wouldn't it show up on our labs if there were problems with drinking too much water?

Helpful - 0
3133172 tn?1342655730
Thank you.  I would also assume that one's weight would be a factor.  This is good info though.  Hadn't thought about this.

Thank you to Revelation for the question!
Helpful - 0
3133172 tn?1342655730
This is amazing information (the link).  It's current (May 2012).  I'll check with my hepatologist at my next appointment.
Helpful - 0
Avatar universal
The upper part of that post is copied from the post before mine...

The point being is H2O can be over done and get electrolytes thrown out of whack   Takes a lot of water for that to happen ,however have seen it here on two occasions and can be quite serious...

Will
Helpful - 0
3133172 tn?1342655730
will, by "ten glasses" are you saying 10 cups?
Helpful - 0
Avatar universal
maybe more than 10 glasses and I developed hyponatremia /low sodium/It can be dangerous if not treated soon enough.I started to developed cramps in legs
---------------------------------------------------------------------------------------

Staying hydrated during HCV therapy is a beneficial way of helping to alleviate some of the side effects,,however there is a limit to how much hydration the body can handle before the above may happen..

The member pcds ended up in ER from this ..   too much H2O     just be sensible

Will
Helpful - 0
2136167 tn?1374728651
I have a bit different experience with water but I suspect this is because I have some kidney problems myself.When I started TX and start feeling crappy I started to drink lots of water  maybe more than 10 glasses and I developed hyponatremia /low sodium/It can be dangerous if not treated soon enough.I started to developed cramps in legs. Started to drink Gatorate and sodium  corrected itself.Good luck everybody
Helpful - 0
2065676 tn?1331422440
I am usually more thirsty the first day for sure up to 3 days after the shot. I always try to pound down as much as I can. Hope that you are feeling better. Good question  :)
Helpful - 0
2061362 tn?1353279518
Reva, try getting some coconut water down. Not a lot, just like 12oz. coconut water is very good for you with alot of potassium.
Helpful - 0
317787 tn?1473358451
I was told that because the tx make us dehydrated, we need to drink as much as we can.
No matter how much I drank my mouth was always dry.
Good luck Reva
Helpful - 0
163305 tn?1333668571
I've never heard of any doctor treating for hep C, saying you could drink too much water so I did a search and came up with the following link claiming  drinking too much water can affect your electrolyte balance.

I'd think if you are doing regular labs it would show if there were a problem.
In my time here on this forum, I've never heard of anyone having a problem from drinking too much water. It's usually the reverse.

http://www.hcvadvocate.org/hepatitis/factsheets_pdf/SEM_water.pdf
Helpful - 0
3103006 tn?1414811886
My doctor told me to drink 10 glasses of water every day. Little more would be ok, but too much water is not good. Lucky you, if you can drink lots of water. I have reall hard time getting down 10 glasses a day. I always have dry mouth, sip water all the time, but have hard time drinking even half glass at a time.
Helpful - 0
Avatar universal
I always felt much better & slept well if I drank extra water......
In fact, if I didn't feel up to snuff I could credit it to lack of water.
My 2 cents
Helpful - 0
163305 tn?1333668571
You cannot drink too much water. Many people here claim drinking more water helps with sx. Yes, drink more water.
I really doesn't matter how long it takes. You should have water with your always. I kept a glass by the bed, one in the kitchen, and whenever I thought of it, I'd drink more water.
It can't hurt and it can help.

It's normal to feel like crap the day after the shot. Guzzle that water, get up and get moving when you can, push yourself if you must, it will make you feel better.
I often did nothing the day after my shot, but most every other day, even if I felt like napping, I'd drag myself outside and get walking.
Our bodies function best when we move.  Exercise as little or as much as you can and drink water.

Then, drink more water !!

Take it one day, one week at a time and before long, you'll be over the finish line.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?